How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa Your Own Question
Lisa
Lisa, Certified Vet Tech
Category: Dog
Satisfied Customers: 16554
Experience:  AAS Vet Tech. Bully breed rehab & Behavior modification
10413311
Type Your Dog Question Here...
Lisa is online now
A new question is answered every 9 seconds

My 8 month year old puppy got into my medicine cabinet and

Customer Question

Hi, my 8 month year old puppy got into my medicine cabinet and is believed that she had 5-6 bupropion pills. She has not vommited, she appears to be acting fine just tired now, but she is still eating and drinking and is going to the restroom. She looks a little constipated but no change in her stool.
JA: I'm sorry to hear that. Could be a lot of things that cause lethargy. The Expert will know how to help the dog. What is the dog's name?
Customer: Her name is Luna
JA: Is there anything else the Veterinarian should be aware of about Luna?
Customer: I don't think so, this happened over 12 hours ago and is barely appearing to be restless
Submitted: 2 months ago.
Category: Dog
Expert:  Lisa replied 2 months ago.

Hello! My name is ***** ***** it will be my pleasure to help you with your dog today.

Customer: replied 2 months ago.
Thank you.
Expert:  Lisa replied 2 months ago.

Do you mean ibuprofen?

Do you know how many mgs each tablet was?

How much does Luna weigh?

Customer: replied 2 months ago.
No it's an antidepressant called bupropion that's 150mg each. She only weights 45 lbs
Expert:  Lisa replied 2 months ago.

Great. Thanks for the additional information. I really appreciate it.

So for her size, she really did get quite an overdose, and generally we see things like lethargy, problems with coordination and even vomiting. At higher doses, we can see things like seizures, ataxia (inability to move correctly), vomiting, tremors and lethargy.

Since she ate it 12 hours ago, the absolute best thing to do is to have her seen by a vet. They can do some blood work to make sure that her kidneys/liver are functioning the way they're supposed to, and may want to get her on some IV fluids to flush her system of the medication.

If there is no vet in your area that is open in the evenings, then you can monitor her until tomorrow and then call a vet as soon as they open, just for the blood work to make sure that those organs aren't being affected.

Hopefully we'll find out that we were wrong and she didn't get the pills, but having her seen, just to be on the safe side, is the best option.

I hope this helps.

Customer: replied 2 months ago.
I had taken her to the vet this morning, and they checked all her vitals and said she should be okay bc she's showed zero symptoms and is still acting herself. Is there anything I can give her at home to flush out her system?
Expert:  Lisa replied 2 months ago.

Oh.....perfect! As long as they're been made aware, there's no need to worry about flushing her system. Just make sure she's eating/drinking normally.